Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 329, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2003, 3:35 PM EDT for Hall County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 3:35 PM EDT (19:35 UTC)
- Expired
- Jul 13, 2003, 4:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Hall County, GA
The radar
The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WUUS52 KFFC 131935
SVRATL
GAC139-132015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN JUL 13 2003
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF CLERMONT...MOVING SOUTHEAST AT
10 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLERMONT...
GAINESVILLE...GAINESVILLE MILLS...GILLSVILLE...LULA AND WESTSIDE.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3453 8382 3441 8399 3417 8379 3430 8363
3445 8367
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SUN JUL 13 2003 CONVECTION AGAIN FORMING ON OLD BOUNDARIES AND CHANCE POPS LOOK OKAY FOR TONIGHT. UPPER PATTERN UNCHANGED THROUGH MONDAY...WITH WEAK SHORT WAVES MOVING THROUGH UPPER TROUGH. UPPER HIGH BUILDS EASTWARD ON TUESDAY AS EASTERN TROUGH PULLS OUT. HAVE SHOWN SOMEWHAT LOWER POPS FOR MONDAY NIGHT THROUGH TUESDAY. UPPER RIDGE HOLDING OVER THE CWA THROUGH THE EXTENDED...BUT SHOULD BE ENOUGH HEATING AND INSTABILITY FOR LOW CHANCE OF AFTERNOON/EVENING THUNDERSTORMS THROUGH SUNDAY. TEMPERATURES WILL BE PERSISTENCE. .PRELIMINARY POINT TEMPS/POPS... KATL 69 86 69 88 / 40 40 30 30 KAHN 68 87 68 89 / 40 40 30 30 KGVL 67 85 68 88 / 40 40 30 30 KRMG 68 88 68 90 / 40 40 20 30 KCSG 72 90 70 91 / 40 40 30 30 KMCN 70 89 69 91 / 40 40 30 30 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. 41
Hazardous weather outlook, Jul 13, 6:00 AM EDT, 9 hours 35 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY. .SYNOPSIS... A STATIONARY FRONT OVER TENNESSEE AND THE SOUTH APPALACHIANS WILL DRIFT INTO NORTH GEORGIA THROUGH TONIGHT. A TROUGH OF LOW PRESSURE ACROSS NORTH GEORGIA WILL WEAKEN TODAY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA. CAPES OF 500 TO 1500 CAN BE EXPECTED...ALONG WITH LIFTED INDICES OF MINUS 2 TO MINUS 6. ALSO...WEAK UPPER LEVEL ENERGY WILL MOVE ACROSS THE AREA AND DEEPEN AN UPPER LEVEL TROUGH OF LOW PRESSURE. THIS WILL AID THUNDERSTORM DEVELOPMENT. .FOR SPOTTERS... SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEEDED. .OTHER HAZARDS... HEAVY RAIN AND SOME FLOODING MAY ALSO OCCUR. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 29 min |
| Jul 12, 10:15 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 30 min |
| Jul 12, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 33 min |
| Jul 13, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 20 min |
| Jul 13, 1:47 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 28 min |
| Jul 13, 2:02 AM EDT | Severe Thunderstorm Warning | FFC | Paulding | 28 min |
| Jul 13, 2:29 AM EDT | Severe Thunderstorm Warning | FFC | Paulding | 31 min |
| Jul 13, 2:45 AM EDT | Flash Flood Warning | FFC | Paulding | 2 hr |
| Jul 13, 3:03 AM EDT | Flash Flood Warning | FFC | Gordon | 117 min |
| Jul 13, 3:51 AM EDT | Flash Flood Warning | FFC | Floyd | 114 min |
| Jul 13, 4:25 AM EDT | Flash Flood Warning | FFC | Bartow | 3 hr |
| Jul 13, 5:09 AM EDT | Flash Flood Warning | FFC | Cherokee | 2 hr |
| Jul 13, 5:30 AM EDT | Flash Flood Warning | FFC | Polk | 2 hr |
| Jul 13, 12:48 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 27 min |
| Jul 13, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 25 min |
| Jul 13, 1:45 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 30 min |
| Jul 13, 4:50 PM EDT | Flash Flood Warning | FFC | Marion | 85 min |
| Jul 13, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 28 min |
| Jul 13, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Union | 30 min |
| Jul 13, 6:04 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Muscogee | 86 min |
| Jul 13, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 23 min |
| Jul 13, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Emanuel, Fulton | 34 min |
| Jul 13, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 23 min |
| Jul 13, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 36 min |
| Jul 13, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 33 min |
| Jul 13, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 55 min |
| Jul 13, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 36 min |
| Jul 13, 7:07 PM EDT | Flash Flood Warning | FFC | Catoosa, Whitfield | 113 min |
| Jul 13, 7:10 PM EDT | Flash Flood Warning | FFC | Webster | 2 hr |
| Jul 13, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Pickens | 50 min |
| Jul 13, 7:16 PM EDT | Flash Flood Warning | FFC | Murray | 119 min |
| Jul 13, 7:22 PM EDT | Flash Flood Warning | FFC | Gilmer | 113 min |
| Jul 13, 7:34 PM EDT | Tornado Warning | FFC | Pickens | 26 min |
| Jul 13, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 35 min |
| Jul 13, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 46 min |
| Jul 13, 7:50 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Pickens | 115 min |
| Jul 13, 7:59 PM EDT | Flash Flood Warning | FFC | Emanuel, Johnson | 106 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.